Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypodystrophy with todays drugs
Aug 16, 2006

Hello,

I started meds 6 month ago (no side effects so far). I'm on Epzicom, Raytazz and Novir. My question: With these newer drug cobinations, how likely m I to have problems with lypodystrophy? Recently I saw a few people who have been on meds for a while and most of them have those holow cheeks. I know there is no alternative to meds, but how likely are people today, who recently started the newer and combi doses of drugs, to get these kind of side effects? And also, when would that start to show?

Thanks for your answer. You guys are wonderful. :o)

Response from Dr. Young

Thanks for your post.

I'm happy to hear that you're doing well on your first-line boosted PI regimen.

The regimen that your taking isn't well studied in prospective studies, but makes a lot of intuitive sense to me. Based on extrapolation from other studies, it's fair to estimate that the risk of developing body changes (lipodystrophy) on this regimen is quite low.

Indeed, since the treatment community has abandoned wide-spread use of d4T (Zerit), there's the sense that the frequency of new cases of lipodystrophy is less that before.

The key thing about lipo is to be proactive about it-- avoid the medications that seem to be associated with increased risk and to consider switching medications at the early (rather than late) symptoms of the syndrome.

Take a look at TheBody.com's Lipodystrophy Resource Center for additional information about lipodystrophy, including a very lengthy podcast interview with yours truly.

Best of health to you. BY



Previous
What causes fat to leave areas of body?
Next
fuzeon- what next

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement